A YOUNG man has been left unable to walk and needing 24 hour care, after taking strong antibiotics.
Alex Middleton was suffering with a mystery infection, which doctors wanted to shift, so they prescribed medication.
Alex has lost lots of weight and struggles to eat normally now[/caption]
The young man before he had the reaction to the antibiotics and became so ill[/caption]
The 26-year-old took the drugs last year, but after two days started having side effects.
Alex, formally fit and healthy, is now skeletal and struggles to walk and take care of himself.
He and his family say the antibiotics are to blame, and he should never have been given them.
His mum Michelle Middleton told Grimsby Live Alex had been suffering with pain in his abdomen for a year, with doctors finding he had “a non specific infection”.
She added: “They didn’t know what that infection was and they gave him Ciprofloxacin. It’s a fluoroquinolone antibiotic.
“This antibiotic – we’ve since found out – the government advises that it should only be used as a last resort when other medications haven’t worked. For example, sepsis, or a potentially life-threatening virus.
Most read in Health
The tea that could ‘triple your risk of disease – same as smoking 100 cigarettes’
How secret salt in 'healthy' meals make them as bad for you as JUNK food
Daily Covid cases down 24% on last week as Brits no longer need to isolate
'Stealth' Omicron subvariant up to 60% more contagious – but is 'just as mild'
The 10 life-threatening Omicron side effects plaguing Covid survivors
Mum shares photo of red line spreading up her daughter's arm as warning to parents
“He only actually took five of these tablets because once he’d taken the fifth one, he was tingling, getting pain in his joints and he said to me, ‘Something is very, very wrong’.
“The doctor just said that because he’d stopped taking them, the side effects would go away. But they’ve progressed and progressed on a daily basis, in just 10 months.”
She thinks Alex has fluoroquinolone toxicity – when side effects to these strong drugs can last for a long time.
The heartbroken mum told how her son is in pain all the time but can’t have painkillers as he has bad reactions to them too.
He has lost weight and struggles to eat, and is not able to walk properly.
She added: “I can’t tell you how many times he’s told me to kill him. It’s been horrendous.
“He’s been for MRI scans and they have shown that he has an abnormally large coeliac artery, so they’re investigating that. But the be all and end all is, nobody knows how to treat this condition.
“So he’s now in a hospital bed in his lounge, downstairs, and he has been there since July 10. He’s gone from this fit, healthy guy to like a skeleton.”
Michelle spends half her day caring for Alex, before his partner takes over in the afternoon.
She has set up a fundraiser to try and help him get better care and private treatment.
Sharing the appeal, Alex wrote on Facebook: “I’ve been to the hospital multiple times and have had absolutely no luck with any help or treatments and to put it bluntly I’ve been left to rot at home.
“My mum has set up a GoFundMe for private medical care, testing and treatment because we don’t have any other option at this point and things have accelerated a lot the past two months, I’m scared for my life and the NHS aren’t offering me any help, treatment or even testing.
“I haven’t just lost my mobility, I’ve lost my quality of life, I’ve lost all my relationships, my daughter has lost her dad, my girlfriend has lost her partner and my mum and dad have lost their son.”
His family have set up a fundraising appeal to help him get proper care[/caption]
We pay for your stories!
Do you have a story for The Sun news desk?
Email us at [email protected] or call 0207 782 4104. You can WhatsApp us on 07423 720 250. We pay for videos too. Click here to upload yours
Click here to get The Sun newspaper delivered for FREE for the next six weeks.